| Model Number |
150NFS35 |
| Medical Device Problem Code |
Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/06/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Event or Problem Description
It was reported that the nitinol guidewire was kinked while using.The customer believed it was compromised by a laser fiber.
Event or Problem Description
It was reported that the nitinol guidewire was kinked while using.Customer believed it was compromised by a laser fiber.
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.No physical sample was returned, however a photo sample was provided.An evaluation of the photo sample was completed by tommy st.Vincent of memry corporation on 20apr2022.The photo showed the guidewire kinked at its end, possibly outside the coating.A potential root cause for this event could be, "wrong core material selection/design".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "inspect all guidewires for damage prior to use.Bending or kinking during or prior to placement could damage the guidewire.Do not attempt to use the guidewire if it has been damaged.Use of a damaged wire may result in damage to the urinary tract." "hydrophilic coated guidewires require activation of their coating.Prior to removing the guidewire from the protective coil, inject sterile saline through the port to activate the lubricious coating.Remove the guidewire from the protective coil and carefully inspect the guidewire for separation, bends, kinks or a damaged tip." "carefully withdraw the guidewire taking care not to kink." "do not reshape the guidewire by any means.Attempting to reshape the guidewire may cause damage resulting in release of fragments into the urinary tract.Failure to exercise proper caution may result in damage to the urinary tract." "should be used only by physicians thoroughly trained in endourological guidewire techniques." the actual/suspected device was inspected.